Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 381, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Aug 4, 2006, 2:33 PM EDT for Roane County, Tennessee. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 4, 2006, 2:33 PM EDT (18:33 UTC)
- Expired
- Aug 4, 2006, 3:15 PM EDT
- In force
- 42 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
County Roane County, TN
The radar
The Knoxville radar (KMRX), 107 km from the middle of the area, began a volume at 18:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.6 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 368 J/kg
- Mixed-layer CIN
- -148 J/kg
- Mixed-layer LCL
- 1339 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 2:16 PM EDT, 17 minutes earlier.
Area forecast discussion, Aug 4, 2:16 PM EDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 216 PM EDT FRI AUG 4 2006 .SHORT TERM (TONIGHT AND SATURDAY)...MODELS AND SREF ARE IN REASONABLE GOOD AGREEMENT THIS RUN. SURFACE BOUNDARY IS PROJECTED TO BECOME LESS AND LESS DEFINED AS IT PASSES THROUGH THE SOUTHERN APPALACHIANS. ANTICIPATE DIURNAL CONVECTION ENHANCED BY THIS FEATURE TO DISSIPATE AFTER SUNSET. SUFFICIENT MOISTURE WILL REMAIN FOR SCATTERED DIURNAL CONVECTION TO REDEVELOP TOMORROW AFTERNOON. BEST MOISTURE APPEARS TO BE CONFINED TO THE SPINE OF THE APPALACHIANS. THUS HAVE GONE WITH SLIGHTLY HIGHER POPS IN THE MOUNTAIN ZONE. FOR TEMPS...MODEL GUIDANCE GENERALLY CLOSE AND APPEARS REASONABLE WITH LITTLE RELIEF FROM THE ABOVE-CLIMO-TEMPS IN THE OFFING THROUGH THE SHORT TERM. .LONG TERM (SATURDAY NIGHT THROUGH FRIDAY)...GFS AND ECMWF MODELS SHOW UPPER RIDGE RE-DEVELOPING OVER THE SOUTHERN APPALACHIANS BY EARLY NEXT WEEK CONTINUING THE VERY WARM TEMPERATURES. COLD FRONT...CURRENTLY APPROACHING THE FORECAST AREA WILL STALL AND DISSIPATE JUST SOUTH OF THE REGION. SURFACE MOVING EAST OF THE APPALACHIANS SATURDAY WILL ALLOW RETURN OF DEEPER MOISTURE INTO THE FORECAST AREA FOR SATURDAY NIGHT AND SUNDAY. UPPER RIDGE WILL BE CENTERED ACROSS THE TENNESSEE VALLEY MONDAY AND TUESDAY BEFORE RETROGRADING WESTWARD FOR THE LATTER HALF OF THE WEEK AS AN UPPER TROUGH STRENGTHENS ACROSS THE NORTHEAST. ANOTHER COLD FRONT WILL SLOWLY MOVE INTO THE FORECAST AREA FOR WEDNESDAY. PREFER THE SLOWER SOUTHWARD MOVEMENT OF THE FRONT DEPICTED BY HPC GIVEN THE STRENGTH OF THE UPPER RIDGE OF THE TENNESSEE VALLEY. FRONT WILL SLOWLY DISSIPATE OVER THE AREA FOR THURSDAY AND FRIDAY. WILL MAINTAIN CHANCE OF THUNDERSTORMS EACH DAY WITH BEST POPS ACROSS THE HIGHER ELEVATIONS AND DURING THE HEAT OF THE DAY. OVERALL...TRENDED TOWARD HIGHER THAN GFX HIGHS THROUGHOUT THE PERIOD. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 72 94 74 92 / 20 20 20 30 KNOXVILLE MCGHEE TYSON AIRPORT, TN 70 92 72 90 / 10 20 20 30 OAK RIDGE, TN 70 96 72 91 / 10 20 20 20 TRI CITIES AIRPORT, TN 66 90 66 89 / 10 20 20 30 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && LCM/DH
Hazardous weather outlook, Aug 4, 11:20 AM EDT, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 1120 AM EDT FRI AUG 4 2006 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-051200- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 1120 AM EDT FRI AUG 4 2006/1020 AM CDT FRI AUG 4 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT ...ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING... A WEAK COLD FRONT WILL MOVE TOWARD THE TENNESSEE VALLEY AND SOUTHERN APPALACHIANS THIS AFTERNOON AND EVENING PRODUCING SCATTERED THUNDERSTORMS. SOME OF THESE STORMS COULD BECOME SEVERE WITH THE MAIN THREAT BEING DAMAGING DOWNBURST WINDS AND HEAVY RAINS... WHICH MAY PRODUCE LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EVENING. DH
In the hours before
Local storm report, Aug 4, 10:03 AM EDT, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MORRISTOWN TN
1003 AM EDT FRI AUG 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND DMG ABINGDON 36.71N 81.97W
08/03/2006 WASHINGTON VA UTILITY COMPANY
TREES DOWN ON POWER LINES ON MOCK KNOB ROAD IN ABINGDON.
REPORTED BY BRISTOL POWER.
0415 PM TSTM WND DMG KYLES FORD 36.57N 83.04W
08/03/2006 HANCOCK TN LAW ENFORCEMENT
TREES DOWN REPORTED BY SHERIFFS OFFICE.
0615 PM TSTM WND DMG 5 NNE BRISTOL VA 36.68N 82.13W
08/03/2006 WASHINGTON VA LAW ENFORCEMENT
ONE TREE DOWN ON PINE HILL ROAD. REPORTED BY DISPATCH.
0620 PM TSTM WND DMG ABINGDON 36.71N 81.97W
08/03/2006 WASHINGTON VA LAW ENFORCEMENT
ONE TREE DOWN ON SPRING CREEK ROAD IN ABINGDON. REPORTED
BY DISPATCH.
0630 PM TSTM WND DMG BRISTOL VA 36.61N 82.17W
08/03/2006 CITY OF BRISTOL VA UTILITY COMPANY
NUMEROUS TREES AND POWER LINES DOWN EAST BRISTOL NEAR OLD
JONESBORO ROAD. REPORTED BY BRISTOL POWER.
&&
MEPSpecial weather statement, Aug 4, 2:01 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 201 PM EDT FRI AUG 4 2006 TNZ036-041845- ANDERSON- 201 PM EDT FRI AUG 4 2006 ...A STRONG THUNDERSTORM WAS AFFECTING ANDERSON COUNTY... AT 159 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES WEST OF CLINTON....MOVING EAST AT 20 MPH. THIS STORM WILL BE NEAR... CLINTON BY 215 PM EDT. WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. DMG
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 1:41 PM EDT | Severe Thunderstorm Warning | MRX | Morgan | 49 min |
| Aug 4, 2:10 PM EDT | Severe Thunderstorm Warning | MRX | Anderson | 35 min |
| Aug 4, 2:15 PM EDT | Severe Thunderstorm Warning | MRX | Knox | 60 min |
| Aug 4, 2:28 PM EDT | Severe Thunderstorm Warning | MRX | Morgan | 47 min |
| Aug 4, 2:37 PM EDT | Severe Thunderstorm Warning | MRX | Sullivan | 23 min |
| Aug 4, 2:54 PM EDT | Severe Thunderstorm Warning | MRX | Blount | 66 min |
| Aug 4, 3:15 PM EDT | Severe Thunderstorm Warning | MRX | Knox | 20 min |
| Aug 4, 3:21 PM EDT | Flash Flood Warning | MRX | Knox | 114 min |
| Aug 4, 3:22 PM EDT | Severe Thunderstorm Warning | MRX | Grainger, Jefferson | 53 min |
| Aug 4, 3:24 PM EDT | Severe Thunderstorm Warning | MRX | Sevier | 66 min |
| Aug 4, 3:39 PM EDT | Severe Thunderstorm Warning | MRX | Loudon, McMinn, Meigs, Monroe, Roane | 66 min |
| Aug 4, 3:48 PM EDT | Severe Thunderstorm Warning | MRX | Washington | 42 min |
| Aug 4, 5:14 PM EDT | Severe Thunderstorm Warning | MRX | Sequatchie | 31 min |
| Aug 4, 5:25 PM EDT | Severe Thunderstorm Warning | MRX | Hamilton | 65 min |
| Aug 4, 5:53 PM EDT | Severe Thunderstorm Warning | MRX | Bledsoe | 41 min |
| Aug 4, 6:01 PM EDT | Severe Thunderstorm Warning | MRX | Bradley | 44 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.